Apr 9, 2007
Dear Forum Expert, when i was first diagonised with HIV, in Oct 2004, my CD4 count was 90. I immediately started HAART. After 6 months of therapy, the CD4 count increased to 190, then 210 after ten months. Since then, it has been fluctuating between 210 and 260. Is there any extra medication that can boost my CD4 count to near the normal count or what can i do to boost my CD4? Bernard
Response from Dr. Daar
Everybody experiences a different increase in CD4 cells after initiating effective antiretroviral therapy. In general, as long as viral loads remain undetectable it probably is not that important how high CD4 cells go. In fact, many will experience a gradual increase over years so it is difficult to even know where they will end up.
There are subtle differences in CD4 increases seen with different antiretrovirals, such as greater increases with abacavir or tenofovir than zidovudine and possibly greater increases with lopinavir/ritonavir than efavirenz. That said, there is little data suggesting that these differences are clinically important. For now I would continue to take your medications consistently, be monitored closely and intermittently discuss your progress with your provider to make sure everything is on track. You should do great!! Best, Eric
MY TWO DRUGS
Long-term HIV complications
- Burning Urethra After Anal Sex With Condom Does It Mean I Have HIV
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Sore On Penis After Touching Sperm Worried I Have HIV
- Tingling Lips After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.